Nebraska, 2012Drought in Nebraska, November 1 to 30, 2012
November 1 to 30, 2012 · NWS OAX · 30 events in 30 counties and zones
Drought conditions remained over much of eastern Nebraska into November as precipitation continued below normal, generally a half an inch or less (although a little over 1 inch fell over parts of far southeast Nebraska). These amounts were around an inch below normal.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions remained over much of eastern Nebraska into November as precipitation continued below normal, generally a half an inch or less (although a little over 1 inch fell over parts of far southeast Nebraska). These amounts were around an inch below normal. Thus, Exceptional Drought conditions continued in northeast Nebraska near and northwest of a line from Columbus to Pender with the Drought intensity remaining in the Extreme category southeast of there from around Lincoln and Beatrice through Omaha. Conditions were slightly better southeast of Lincoln and Omaha, but they were still in the Severe category. Extreme or Exceptional drought conditions persisted over much of the area into December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 31, 10:49 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 31, 10:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1149 PM CDT WED OCT 31 2012
.AVIATION...
06Z TAFS FOR KOFK...KLNK AND KOMA.
VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY EVENING WITH
SCATTERED MID LEVEL CLOUDS AND LIGHT WINDS BECOMING NORTH OR
NORTHEAST AROUND 10KT ON THURSDAY.
DERGAN
&&
.PREV DISCUSSION... /ISSUED 314 PM CDT WED OCT 31 2012/
SHORT TERM...TONIGHT THROUGH SATURDAY
THE MAIN FORECAST CONCERNS DEAL WITH TEMPERATURES THROUGH THIS
PERIOD. A WEAK SHORTWAVE TROUGH IS TOPPING THE ROCKIES RIDGE
THIS AFTN AND WILL DIVE INTO THE REGION TONIGHT. THIS WILL ALLOW
THE WEAK COLD FRONT OVER THE NORTHERN DAKOTAS TO DROP INTO THE FA
BY THU MRNG. AHEAD OF THE FNT TONIGHT WE SHOULD SEE INCREASING
CLOUDS...ESPECIALLY OVER THE ERN CWA...BUT MEASURABLE PRECIP
SEEMS UNLIKEY WITH THE FORCING WELL EAST OF OUR FA. CAA IS
INDICATED THROUGH THE DAY ON THU BUT MIXING WILL BE INCREASED FM
TODAY. THIS WILL ALLOW FOR HIGHS A BIT WARMER IN THE SOUTH THAN WE
SAW TODAY...BUT HIGH TEMPS SHOULD HOLD IN THE 50S NORTH. THE NEXT
SYSTEM OF INTEREST WILL BE MOVING QUICKLY INTO THE REGION FOR THU
NIGHT AND ALLOW FOR RETURN FLOW TO GET GOING OVERNIGHT. CLOUDS
WILL BE ON THE INCREASE DURING THE DAY ON FRI AS INSENTROPIC LIFT
INCREASES AHEAD OF THE INVERTED TROUGH...BUT FORECAST SOUNDINGS
AND COND PRES DEF ON THE 300 AND 295 K SFC STILL APPEAR TO DRY TO
SUPPORT PRECIP AND WE WILL LEAVE THE FRI/FRI NIGHT PERIOD DRY.
THE FNT MOVES THRU ON FRI NIGHT WITH SLIGHTLY COOLER HIGHS
EXPECTED FOR SAT WITH DECREASING CLOUDS.
BOUSTEAD
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
THE EXTENDED FORECAST IS VERY QUIET WITH TEMPERATURES REMAINING
QUITE SEASONABLE IF NOT SLIGHTLY WARMER THAN NORMAL. NORTHWEST FLOW
ALOFT WILL PERSIST OVER THE REGION AS A WESTERN RIDGE CONTINUES TO
BUILD THROUGH THE PERIOD. A CUTOFF LOW WILL PASS OVER THE NORTHERN
PLAINS IN THE BEGINNING OF THE EXTENDED AND SKIRT NORTHEAST OF THE
CWA AND INTO THE OHIO VALLEY REGION BY EARLY NEXT WORK/SCHOOL WEEK.
AS THE LOW SKIRTS THE AREA SATURDAY NIGHT/SUNDAY MORNING...IT WILL
BRING A COOL SHOT OF AIR INTO THE NORTHERN CWA SUNDAY MORNING. THE
STRONGEST FORCING WILL REMAIN WELL TO THE NORTHEAST OF THE FORECAST
AREA SO HAVE REMOVED ANY MENTION OF POPS.
KERN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Oct 31, 2:55 PM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 PM CDT WED OCT 31 2012
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011100-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
355 PM CDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.
Drought, Antelope
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Antelope forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Drought, Boone
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
Drought, Burt
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Burt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Drought, Butler
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Drought, Cass
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Drought, Cedar
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cedar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Drought, Colfax
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Colfax forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Drought, Dodge
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dodge forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Drought, Cuming
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cuming forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Drought, Douglas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Drought, Gage
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Gage forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Drought, Johnson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.393, -96.265 (the zone’s center; the record gives no point)
Drought, Knox
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Drought, Lancaster
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lancaster forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Drought, Madison
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Drought, Nemaha
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nemaha forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.388, -95.850 (the zone’s center; the record gives no point)
Drought, Otoe
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Otoe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.132, -96.237 (the zone’s center; the record gives no point)
Drought, Pierce
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pierce forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Drought, Platte
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Platte forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Drought, Richardson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Richardson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Drought, Saline
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Drought, Sarpy
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sarpy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Drought, Saunders
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Saunders forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Drought, Seward
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Seward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Drought, Thurston
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Thurston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Drought, Stanton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Stanton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Drought, Washington
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Drought, Wayne
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wayne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Texas, November 1 to 30, 2012$50 million · 24 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Missouri, November 1 to 30, 201228 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in Oklahoma, November 1 to 30, 201225 events
- Drought in South Dakota, November 1 to 30, 201224 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416057, 416058, 416059, 416060, 416061, 416062, 416063, 416064, 416065, 416066, 416067, 416068, 416069, 416070, 416071, 416072, 416073, 416074, 416075, 416076, 416077, 416078, 416079, 416080, 416081, 416082, 416083, 416084, 416086, 416087.